Alert archive / Wyoming / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 27, 2017, 1:12 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2017, 1:12 AM MST (08:12 UTC)
- Expired
- Jan 27, 2017, 8:09 AM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS45 KCYS 270812 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 112 AM MST FRI JAN 27 2017 ...WIND CHILL ADVISORY FROM ARLINGTON TO THE SOUTHERN LARAMIE RANGE THROUGH MID MORNING... WYZ110-115-116-271600- /O.NEW.KCYS.WC.Y.0003.170127T0812Z-170127T1600Z/ NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BOSLER... LARAMIE...BUFORD...PUMPKIN VINE...VEDAUWOO 112 AM MST FRI JAN 27 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...TWENTY TO THIRTY DEGREES BELOW ZERO. * IMPACTS...THE COMBINATION OF VERY COLD TEMPERATURES AND STRONG WINDS COULD RESULT IN A THREAT TO HUMAN HEALTH FOR PEOPLE OUTDOORS IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
179 WWUS45 KCYS 271509 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 809 AM MST FRI JAN 27 2017 WYZ110-115-116-271615- /O.CAN.KCYS.WC.Y.0003.000000T0000Z-170127T1600Z/ NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BOSLER... LARAMIE...BUFORD...PUMPKIN VINE...VEDAUWOO 809 AM MST FRI JAN 27 2017 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES AND ASSOCIATED WIND CHILLS HAVE RISEN SUFFICIENTLY THIS MORNING TO ALLOW THE ADVISORY TO BE CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 26, 9:56 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 26, 9:56 PM MST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 956 PM MST Thu Jan 26 2017 .SHORT TERM...(This evening through Saturday night) Issued at 230 PM MST Thu Jan 26 2017 Quiet weather is expected to prevail through the short term period with dry northwest flow aloft remaining intact. Mountain snow will end by early Friday morning, and partly/mostly cloudy skies should prevail through the remainder of the period. Winds at Bordeaux may be gusty from time to time with a ARL-BRX MSLP gradient around 4-6 millibars for the next few days. Do not expect to see warning crit gusts through Saturday morning as modeled 800 hpa winds are likely to be under 45 knots, but will need to keep an eye on this as low- level gradients should be strong enough to support gusts to 55 MPH or possibly higher. Friday/Saturday afternoons will be breezy over all of the eastern plains with 35 to 45 knot flow aloft and a very strong surface pressure gradient. Overall temperatures will slowly moderate through the period, but generally remaining cool w/ upper troughing in place. Widespread 30s/low 40s should return to the hi plains on Saturday due to downslope warming. .LONG TERM...(Sunday through Thursday) Issued at 230 PM MST Thu Jan 26 2017 Pattern will favor generally dry weather across the CWA with cool to mild temperatures through the period. NNW upper flow over the area Sunday gradually will become WNW Sunday night through Monday as shortwave energy comes off the northeast Pacific and flattens an upper ridge over the western CONUS. Models continue to show next cold front dropping down the high plains Tuesday...backing against the higher terrain Tuesday night and Weds before edging back east on Thursday. EC maintaining its dry fcst through the period while the GFS...after going dry earlier...has repainted some pcpn across the northern CWA late Tuesday. For now will continue to lean towards the more consistent EC. Otherwise some breezy to windy areas at times Sunday and Monday as upper disturbances enhance lee troughing over the high plains and increase the pressure gradient. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 956 PM MST Thu Jan 26 2017 VFR conditions for all southeast Wyoming and Nebraska Panhandle airports over the next 24 hours. Northwest winds become gusty again after sunrise Friday with strongest winds in the Panhandle after 16Z or so. && .FIRE WEATHER... Issued at 248 AM MST Thu Jan 26 2017 No fire weather concerns through early next week. Temperatures will be cold through Saturday before more warming occurs Sunday and Monday. Minimum afternoon humidity values will mostly be above 30 percent however through the period. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...RE AVIATION...GCC FIRE WEATHER...ZF
Hazardous weather outlook, Jan 26, 5:39 AM MST, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 539 AM MST THU JAN 26 2017 WYZ101>119-271245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 539 AM MST THU JAN 26 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY COLD WIND CHILL TEMPERATURES BETWEEN 5 BELOW TO 15 BELOW ZERO ARE EXPECTED THIS MORNING...MAINLY WEST OF INTERSTATE 25. WIND CHILL TEMPERATURES TONIGHT ARE EXPECTED TO BE EVEN LOWER WITH READINGS AROUND 20 BELOW FROM LARAMIE TO RAWLINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME. NEZ002-003-019>021-054-055-095-096-271245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 539 AM MST THU JAN 26 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME.
Nearby
Wind Chill Advisories in Wyoming, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.